Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Headaches during orgasms, heavy periods. Taking ibuprofren, tylenol. Negative CT scan. Due to anemia?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
odd headachesI am anemic due to heavy menstrual flow. I experience headaches almost every day, and always with orgasm. That is fairly new, in the last few months. Today, while bending over to dry off i experienced a horrible headache on top of my head and temples. the orgasm headaches are relieved by taking ibuprofen or tylenol . Could these headaches be due to the anemia? I have had a negative ct scan about a month ago.
Posted Sat, 21 Apr 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 12 hours later

Thanks for the query.

Regarding the anemia and recurrent headaches, these are two independent problems. Correction of menstrual disorder corrects blood loss and anemia.

Daily headaches are due to migraine disorder which has probably not been treated adequately in you. In addition to this, now you are suffering from Sex headaches.

Sex headaches can affect anyone, but are more common in men and those suffering from chronic migraine. Headaches are brought on by sexual activity — especially an orgasm. You may notice a dull ache in your head and neck that builds up as sexual excitement increases. Or, more commonly, you may experience a sudden, severe headache just before or during orgasm.

Most sex headaches are nothing to worry about. Beta blockers which are used to treat migraine, may be taken daily to prevent both sex as well as migraine headaches. Indomethacin, an anti-inflammatory, or triptans, a class of anti-migraine medication, can be taken an hour or so before sex to ward off headaches.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of the above medicines.

I thank you again for the query. I hope you found my response to be helpful and informative. I you have any additional concerns I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor